when my son takes seroquel 150 mg at 7 o" clock at night he wont wake up till 2 days later oh he will wake up to eat but he will finish and go right back to sleep
22 Jan 2011
This sounds disturbing indeed. Can you take your son to another doctor? Why would a doc put him on Seroquel? He has adhd? Seroquel is an a-typical antipsychotic med, and seems his side effects are horrid!
Please call his doctor asap, and tell doc what is happening to your son.
Best wishes and I hope your son feels better soon,
22 Jan 2011
Hi Jessica, Hi SL, I definitely agree with everything SL said. Please call your dr office today and leave mess or get after hrs # if they r closed on Saturday. These side effects are very alarming for such a young child. Maybe dr will call something differentbin. Good luck, and keep us posted. ANNA
22 Jan 2011
I have a little cousin and she has problems but they did not put her on a huge dose at once they started her out and increased the medication it may be because from what I read 150mg is more of an adult dose (if I read correctly) that may be part of the problem one of the side effects is sleepiness, I am not a doctor but that is indeed something if this continues I would make sure the prescribing doctor is aware that this is going on I know you want the best for your child so I say better safe than sorry, voice your concerns please keep us posted
22 Jan 2011
This is alarming! If he is adhd, he is on the wrong med. No child should be sleeping for 2 days like that for a med for adhd. My son has adhd and has been prescribe Vyvanse 30mg. He is 12 and his doctor said he would be on the same dosage as an adult. I would tell your doctor what is happening and see if he could give you a prescription for maybe Vyvanse or other adhd drug. If he doesn't take you seriously, I would find someone else who is more professional and cares. Good luck and take care. You can friend me and ask me anything about adhd.
4 Feb 2011
That is way too high a dosage of this type of med for a boy his age, I have a step-son that was on this med at the age of 15, about that amount, maybe a little more and he was sleeping all the time as well. He would stand in front of a frige and stare into it for minutes at a time before making a decision all to eat and go back to bed... for so many of the stories that I am reading on this site I am alarmed because of the dosages being so high when I have never been on a dose of total of 2 meds at one time exceeding 100 mg ever and am now 43... take him off, get that dose down before something serious happens...
3 Jul 2011
I would certainly think that this was some sort of mix-up on the doctors half. Seroquel wouldn't be used to treat ADHD, (but the somewhat similar sounding medication Strattera, would fall into the ADHD treatment drug-class) unless the doctor wanted them to be mellowed out through sleep (which is highly doubtful). Also, I was on Seroquel when I was twenty for anxiety issues, and started at a 50 mg dose, very delicately and slowly bringing me to the highest dose I would reach--150 mg. I too felt exhausted throughout the four months that I was on it. The medication I'm on now to treat my ADD is Vyvanse, and it works wonderfully! One capsule a day can help symptoms subside for up to 14 hours, without exhaustion or restlessness. The success I've had with this medication has also alleviated my anxiety issues significantly.
Because I no longer have to stress about things I forgot to do (I remember!), or forgot to finish (All done!), or just wanting to jump out of my skin from sitting still for so long (Actually listening to lectures from my professors, asking questions, and taking notes so that I pass all my classes- instead of twiddling my thumbs, reading my textbooks "through" magazines, while on the verge of being kicked out for my bad grades.) My enthusiasm is a bit over-the-top, I know, but I honestly have nothing but good things to say about the way it has worked for me. My psychiatrist has mentioned that it's safe for children as well, so if you haven't already found a solution to your problem, I would highly recommend that you mention Vyvanse to your child's physician.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - My son is going to be 10 and has been on meds for?
... adhd for awhile and has also taken meds to help him sleep at night I just recently found on here that 2 of the meds he takes to help sleep should ...
2 answers • 29 Aug 2009
I am curious about young kids and taking lithium, my son is 11 and is on serequal. would lithium wo?
my son is 11 and has had issues with sleep and aggression for years he has been diagnosed with a mood disorder and adhd, also post traumatic stress ...
3 answers • 12 Jan 2010
Attention Deficit Hyperactivity Disorder (ADHD) - What is the problem with Psycristists in dianosing
... ADHD in adults and continouisly tagging by-polar to it? Is there a prescribtion company run on Depakote or what? Or is it they don't want an ...
3 answers • 29 Oct 2010
Attention Deficit Hyperactivity Disorder (ADHD) - Just started on Adderrall xr for my ADD (20mgs per
... day) 2 days ago, the first night I went to sleep fine (not surprising seeing I take 50mgs of Serequil(sp) and 40mgs of Prozac at bedtime), last ...
4 answers • 30 Jan 2011
Good morning everyone. I have a Question for you. I'm badly ADHD. I even tried going without my meds for it for about three days. Then the brain ...
1 answer • 5 Jul 2011